Help so confused!

I have been getting lots of symptoms recently. I suspected Teva was causing them and returned to my previous brand Actavis and have started to feel better. I had bloods done T4 was 13.7 and TSH 2.3. I'm so confused how I can have hypo symptoms but bloods normal. Unless it was an adverse effect from Teva, I have done a yellow card report anyway. But feel such a hypochondriac:(

Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

5 Replies

oldestnewest
  • For someone taking thyroid hormone replacement your blood tests aren't normal. If on thyroid hormones the aim is a TSH of 1 or lower with a higher T4. In fact Free T4 and Free T3 give more information on what is circulating in your body than T4 or T3. You also have to state the ranges. Labs differ so are ranges at times and it makes it easier to respond. Unfortunately the powers that be have stated that only TSH (from the pituitary gland) and T4 (inactive thyroid hormone) is all that is required and ignore the patients' clinical symptoms which are supposed to be relieved.

    thyroiduk.org.uk/tuk/testin...

    thyroiduk.org.uk/tuk/testin...

  • Thanks for replying. It's all so complicated isn't it.

    The tsh level was with a range of 0.35 and 4.94. Sorry it was the serum free T4 level I think. That was with a range of 9 - 19. Does that make any sense?

  • It is complicated. When blood tests are due it should be the earliest possible, fasting and allow a 24 hour gap between your last dose and the test and take afterwards.

    Levo should be taken first thing on an empty stomach with one full glass of water and wait about an hour before eating.

    You have to put a short history on your Profile so that members have an idea of your journey i.e. when diagnosed etc.

    If you were diagnosed two years ago, I'm assuming you were o.k. on the 100mcg.

    If you began to get symptoms after you'd been stable on your dose of levo, the doctor should have increased (many think if bloods are in range you're on sufficient - not true) your dose until your TSH is 1 or lower and some need it suppressed.

    (I am not medically qualified and have hypothyroidism which was undiagnosed/untreated).

  • Ok thanku for replying 😊 I am prescribed 125mg but I felt hyper on that dose. Maybe I need to be somewhere in between. I had my bloods done at 11am after eating and taking meds as well.

  • It is a learning phase to get the best possible effect of your replacement hormones so next time you can follow the suggested procedure.

    I assume you are prescribed 125mcg and not 100mcg plus 25mcg. If you are prescribed the latter combination, you can take 25mcg every other day to see if that helps.

You may also like...